The Pill

For any type of physical problem.
Forum rules
NEW USERS HAVE TO WAIT FOR THEIR FIRST POSTS TO BE APPROVED BY AN ADMINISTRATOR. Rules | Essential Information | FAQ | Support | Twitter

The Pill

Postby seksiclaire » Sat May 07, 2011 5:39 pm

Hi, if anyone can help me id be really greatful as a bit confused with this one. I have been on the contraceptive pill Microgynon 30 for about 7 years now, and had no problems etc, but i was just wondering, everytime iv took it since i first started iv always begun a new packet on the last day of my period (which has always been the same day of the week - 5 days after iv started my period), took it for 21 days and then came on my period 4 days after finishing the packet. regular as clockwork lol. However, today (saturday) is the day i am due to come on which i did this morning, but iv decided to start a new pill pack today to alter the day that i come on next month as i have come to realise that always coming on on a saturday kinda ruins my weekend lol. Will this have any impact on how im protected sexually? or can it stop my current period or make it lighter etc. A girl i work with told me that she always starts her pills on the first day of her period but surely that will make it a different day of the week each time she has one? and she wouldnt have a full 7 day break of not taking the pill as she would stop it say on monday, then 4 days later come on and start the pills again. ths s very confusing and am wondering whether iv done it the right way ot not haha. can someone give me some advice on this one cheers xxx
User avatar
seksiclaire
Familiar Face
Familiar Face
 
Posts: 349
Joined: Sun Nov 02, 2003 3:37 pm
Location: Hartlepool
Gender: Female

Re: The Pill

Postby Starlet186 » Wed Jun 08, 2011 10:24 pm

Hi,

No. Shortening your break has no effect on contraceptive protection. I am also on Microgynon and I asked the same question of my doctor the last time I went to collect new pills. She told me that the '7 day break' is only that long because the inventor of the Pill thought women would want a 'normal' 7 day period every month. It's only if your break is longer than 7 days that your protection is reduced. This may sound obvious, but you must still take your pill at the same time when you start your new pack.

However, there is a slight chance that shortening your break may cause breakthrough bleeding through the next pack of pills. Also, if you start bleeding during that shortened break, it may continue for slightly longer than it usually would, even when you start taking the new pack.

I'm not a medical professional but have had this advice from a doctor so hope it helps you out :) xx
Starlet186
Just Landed
Just Landed
 
Posts: 4
Joined: Wed Jun 08, 2011 4:18 pm
Gender: Female


Return to Physical

Who is online

Users browsing this forum: No registered users and 2 guests